I think (or at least hope) we’re all diligent about being aware of potential side effects of medications and supplements that we use. Occasionally, though, something will fly in under the radar. This happened to me. Read all about it in my article for rheumatoidarthritis.net here: Attack of the Stealth Intruder Steroids!
I was recently at a meeting that included a number of other RA patient advocates. Over lunch, conversation turned (not unexpectedly) to various treatments and side effects. One of the others, who had long, luxurious dark hair, said, “It’s not fair. I was losing hair by the handfuls from my head but I still had to shave my legs.”
She was talking about her experience with methotrexate (MTX) which is the first medication prescribed for many RA patients. Being young, pretty, and single, hair loss was a non-starter for her and she quickly talked to her doctor about switching treatment plans.
To read the rest of this article including my own “hair-raising” experiences with RA treatments, visit rheumatoidarthritis.net here: https://rheumatoidarthritis.net/living/hair-not-musical/
Drugs can have unintended consequences. We want them to do the good stuff to fix the problem we’re having but unfortunately, they usually come along with things we don’t like. I’ve been on several drugs since my RA diagnosis eight years ago, so I’ve seen my share. The good news is that I’ve found that many of these side effects are temporary as your body gets used to taking a new drug and they will often fade completely or be less bothersome over time. Here are some of the more common side effects and how I’ve dealt with them: (read more at RheumatoidArthritis.net)